Swollen and Upturned Nose After Kenalog Injections?

I had a secondary rhinoplasty 7 months ago.The swelling was almost gone but I still had occasional swelling in the morning.Three days ago my doc decided to make a kenalog injection in my nose.He also taped it and said to keep the tape for a week.After three days i can see my nose is super upturned and swollen under the tape.Is this normal?shouldn't the kenalog be already absorbed at this time?and shouldn't it reduce the swelling instead of increasing it?i'm very concerned.thanks

Doctor Answers (2)

Swelling after kenalog injection

+1
After any injection, it is possible to have some localized swelling that may take a few days to resolve. The effect of the corticosteroid typically takes about 2-3 weeks and may continue to work for 6-8 weeks after. So it will take a few weeks before you see any decrease in the swelling or scar tissue that was present prior to your injection. It is unlikely that the corticosteroid injections caused you to have an upturned nose-this may be an illusion created by the additional swelling. If you are concerned, you should discuss this with your surgery.


Toronto Plastic Surgeon
5.0 out of 5 stars 6 reviews

Upturned nose, 7 months post op

+1

Where did he inject the nose and how much volume was injected? Kenalog injected work over a period of 2 months dissolving out the thick scar. Return to your surgeon + have him/her explain the changes to you.

 

David Ellis MD FRCSC

Toronto Facial Plastic Surgeon

Art of Facial Surgery

 

David A. F. Ellis, MD
Toronto Facial Plastic Surgeon
4.5 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.